DEA: Four Arizona deaths linked to popular synthetic drug ‘pink’
PHOENIX (NBC News) —
A dangerous new synthetic drug – known as "pink" or "pinky" – has been linked to at least four recent deaths in Arizona.
The Drug Enforcement Agency in Phoenix says you could overdose from the exposure of touching the synthetic opioid.
"Pink is seven times stronger than morphine," said Doug Coleman, special agent in charge of the DEA in Phoenix.
He says pink, also known as U-47700 or U-4 for short, is a growing concern.
"It kind of ties in with the entire prescription drug abuse issue that we have, and the increase opioid addiction," he said.
"Addicts are seeking and pursing a better high. The market is being flooded with new drugs to meet that demand," said Erica Curry, who is also with the DEA.
For many addicts, she said heroin and oxy just aren't enough, so they're turning to pink.
"If you touch it, and it dissolves and enters your skin, into your blood stream," said Coleman.